FDA : Prescription Testosterone Treatments Could Cause Blood Clots
July 2nd 2014
The FDA has called for drug companies to put more general warnings on their product labels after reports of increased risk of blood clots has been linked to prescription testosterone treatments.
To date, labels have warned of the risk of Polycythemia (Venous Blood Clots) which is attributed to increased red blood cell count, but they have not mentioned the ever present risk of general blood clotting – the type not linked to polycythemia.
The FDA have added this warning to their current investigation into the risk of heart attacks, stroke and even death that has been the subject of numerous lawsuits filed throughout the USA
In January 2014 the FDA began investigating testosterone therapy treatments after a number of studies identified a noticeable increased risk of potentially dangerous health problems in men prescribed these sorts of treatments.
It was determined that men aged 65 and over had double the chance of a heart attack and that younger men, especially when heart problems were in the family history were more than three times more likely to develop heart problems.
The FDA has requested that any man who suffers any side effects as a direct result of using prescription testosterone therapy to contact the FDA and advise them of the problems faced.
The FDA’s investigation continues….